Jump to content
ClusterBusters
CantBeWittyMyHeadHurts

SAM-e for treating CH?

Recommended Posts

Someone told me they treated their cluster headaches with something called SAM-e. Has anyone tried this or heard or it working for CH? 

Granted, I take all advice with a huge grain of salt. I recently discovered that what I thought were migraines are actually cluster headaches. I'm sure you can imagine the huge relief I got from reading all my symptoms and struggles over the years and finally having a name for what I was experiencing!  

I've been on the Vitamin D3 therapy and taking Energy Shots at the first sign of my attacks (usually an hour after I fall asleep). They seem to be getting less severe, thank goodness!

However, had anyone ever found that as they share their story that almost everyone has suffered from "cluster headaches" at some point in their life? I don't want to call these people out but I really want ro shake them and say, "I'm not sure we're talking about the same thing! 

Anyway! Just wanted to check on the SAM-e and maybe rant a little :-) I cannot express how grateful I am to have found this site once my CH broke out of their usual patterns and came after me really hard. I've poured over all the forums and links and advice and it's kept me sane! Thank you so much!

Share this post


Link to post
Share on other sites

Welcome! Sorry you need to be here, but glad that you found us.

I have not heard of SAM-e. Is that something being discussed online? Is it a pill? Yes, that grain of salt is a good idea.

Ok, looked it up. s-adenosylmethionine Primarily used vitamin supplement for arthritis and depression. Then many other 'uses; added to that. Nope not tried it and not likely to either. At least until there is some real data on its' effectiveness.

The D3 Regimen, when taken in it's entirety is very helpful in reducing intensity of hits and for some even ending cycles. And It is good for you.

I suspect that most if not all of us have gone thru the 'I had those once' thing on more than one occasion. I also suspect that many are saying they had headaches for two weeks or something. Not the same at all. They just think that they know and have had what you are experiencing. They are so wrong. While very annoying, we can at least be happy for them that they are wrong!

To me, the worst part is all the suggestions on how to treat your "headaches'. Well, first, they aren't headaches!! And no, your Tylenol will not work. Nor will your Oxy.

Do you have O2 with a proper set up? That can be pretty vital in cycle.

Glad that you have been reading here. There is a wealth of information collected overs years with input from sooo many CHers.

Share this post


Link to post
Share on other sites

The Vitamin D3 has definitely been helping! I don't have O2 set up because I on have a PCP and it's a long wait into the nearest headache clinic. I read about welding oxygen but since the D3 is lessening the severity of my attacks I decided not to pursue O2 right now. We also live in an RV at the moment and I don't want to risk blowing us up :-D LOL!

It is so annoying the suggestions I get and I try to keep them in perspective, my friends just want to help. But it does get a little maddening!  No I don't need to cut gluten, red meat, dairy, blah blah blah!) You guys are an awesome support!

Share this post


Link to post
Share on other sites

Rsrsrs, the reaction of your friends are just normal. And yes finally nice you having people around who do care about you even the can't really get to the bottom of reality as they are not the one suffering hence unable to feel the true bone of CH

;)

:)

 

Share this post


Link to post
Share on other sites

A college classmate of mine has been studying the mental health effects of supplements for a very long time (we just had our 50th college reunion, so even part of that is a long time!).  He believes that SAM-e is as effective a treatment for depression as prescription antidepressants, and that it is also an effective "neuroprotectant" for long-term cognitive health.  None of that has anything directly to do with CH attacks -- at least that we know of -- but hey, who knows?  According to him, it has no known interactions with other medications and the only likely side effect is mild nausea that can be prevented by taking it with food.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×